Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 15, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 7, 2004, 10:39 AM EDT for Indiana County, Westmoreland County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2004, 10:39 AM EDT (14:39 UTC)
- Expired
- May 7, 2004, 11:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:36 AM EDT, 3 minutes earlier.
Area forecast discussion, May 7, 10:36 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1036 AM EDT FRI MAY 7 2004 MORNING UPDATE TO LOWER AFTN HIGHS TODAY AS FRONT MOVES SOUTH THROUGH OUR CWA. ALSO INCREASED POPS TO LIKELY SOUTH OF KPBZ FOR THIS AFTN AND EVENING. REST UNCHANGED. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
Hazardous weather outlook, May 7, 5:17 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 517 AM EDT FRI MAY 7 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-071114- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 517 AM EDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT AS A SLOW MOVING FRONT MOVES ACROSS THE DISTRICT. THE STORMS COULD PRODUCE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY TONIGHT AS THE FRONT MOVES SLOWLY NORTH AS A WARM FRONT. THE SEVERE THREAT WILL BE CONFINED PRIMARILY TO THE AREA NORTH OF INTERSTATE 70. THE STORMS COULD PRODUCE DAMAGING WIND AND LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, May 7, 8:35 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 835 AM EDT FRI MAY 7 2004 OHZ039>041-049-050-WVZ001-071429- CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON OH- TUSCARAWAS OH- 835 AM EDT FRI MAY 7 2004 A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CARROLL AND COLUMBIANA COUNTIES BY 9 AM. THESE STORMS ARE MOVING SOUTHEAST AT APPROXIMATELY 40 MPH. THE THUNDERSTORMS HAVE WEAKENED OVER THE PAST HALF HOUR...BUT MAY STILL REINTENSIFY AND PRODUCE SOME HAIL AND GUSTY WIND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
Special weather statement, May 7, 9:16 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 916 AM EDT FRI MAY 7 2004 OHZ039>041-049-050-WVZ001-071429- CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH-JEFFERSON OH- TUSCARAWAS OH- 916 AM EDT FRI MAY 7 2004 ...THUNDERSTORMS CONTINUE TO DEVELOP... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WEST VIRGINIA PANHANDLE AND INTO WESTERN PENNSYLVANIA THIS MORNING. WIND GUSTS TO 45 MPH MAY BE EXPECTED AS THIS CLUSTER ADVANCES. THE THUNDERSTORMS WILL AFFECT BEAVER COUNTY BY 9 30 AM. THESE STORMS ARE MOVING SOUTHEAST AT APPROXIMATELY 40 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 15
Local storm report, May 7, 9:57 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
957 AM EDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL GREENVILLE 41.41N 80.38W
05/07/2004 0.75 INCH MERCER PA TRAINED SPOTTER
&&
AWIPSUSRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:26 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 49 min |
| May 7, 9:36 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 24 min |
| May 7, 9:53 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 67 min |
| May 7, 10:53 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 52 min |
| May 7, 4:31 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.